News Sections
Audio
Child Dies After Finding Used Fentanyl Patch
Updated May 23, 2013 11:39 AM
 Print    Archive    RSS

(MISSOURI) - A 12-year-old girl in Missouri died of a Fentanyl overdose after she unknowingly put a used painkiller patch on her leg.

Destiny Spitler found a used pain patch in the trash that her grandmother had used to manage her back pain.

Spitler put the patch on her leg like a sticker. She went to bed and never woke up.

Dr. Brent Furbee says the patch is acts as a respiratory depressant in children. It knocks them out. They stop breathing. It drops their blood pressure. Children are even more susceptible because most children haven't been on narcotics so they haven't developed a tolerance

Fentanyl is 80 times the strength of morphine, so proper disposal is necessary.

The Food and Drug Administration recommended to take the two adhesive sides of the patch, fold them together and flush the patch down the toilet.

Furbee said the Fentanyl patch is a good delivery system. He said it is a good drug, but it must be disposed of properly.



« Previous Article
Next Article »

 Print    Archive    RSS

Have a question or comment about a news story? Send it to comments@wbiw.com

Advertise with 1340 AM WBIW
Advertise with 1340 AM WBIW


1340 AM WBIW, Bedford's Place To Talk. Serving Lawrence and surrounding counties since 1948!

© 2014 Ad-Venture Media, Inc. All Rights Reserved.   WBIW.com and Listen Live Powered by HPC

Advertise  |  Careers  |  About  |  Feedback